MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN030150
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "when introducing the guidewire, the guidewire looked split." the insertion site was the right femoral.The device was replaced and another attempt was successful.No patient harm was reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and 3-l catheter for analysis.The guide wire was advanced within the catheter.Definite signs of use were observed on the components.Visual examination revealed the guide wire is unraveled from the distal weld and is kinked/distorted in several locations along the body.The core wire distal j-bend was deformed and exposed out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.Both welds were present and appeared full and spherical.Microscopic examination of the catheter did not reveal any defects or anomalies.The major kinks in the guide wire body measured 264mm and 355mm from the proximal tip.The broken core wire measured 680 mm in length, which is within the specification of 678-688 mm per guide wire product drawing; therefore no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.852 mm which is within the outer diameter specification of 0.838-0.877mm per guide wire product drawing.The catheter body length measured 217 mm which is within the specification of 207-227 mm per catheter product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit , which states "thread tip of multiple-lumen catheter over spring-wire guide.Sufficient guide wire length must remain exposed at hub end of catheter to maintain a firm grip on guide wire.Grasping near skin, advance catheter into vein with slight twisting motion".A lab inventory guide wire of the same diameter (0.877mm) was threaded through the catheter, and little to no resistance was encountered.Functional testing of the guide wire could not be performed due to the damage.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed on the guide wire and no relevant manufacturing issues were identified.The ifu provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in spring-wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The customer report of an unraveled guide wire was confirmed by investigation of the returned sample.The guide wire and catheter passed all relevant dimensional and functional requirements, and a device history record review revealed no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16311586
Report Number3006425876-2023-00108
Device Sequence Number7049256
Product Code FOZ
UDI-Device Identifier00801902102300
UDI-Public00801902102300
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberIPN030150
Device Catalogue NumberCS-25123-F
Device Lot Number71F21E0113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown